Followup – Lithium Has Been My Truth All This Time

 

Photography by Vickie

In my previous post I mentioned that doctor took me off Lamictal – she saw a rash on me and freaked out.  I was immediately taken off of it and told instead to take two Lithium a day (600 mg).  I’ve been taking 300 mg Lithium for 3 years and have had no problem.  Taking me off Lamictal worried me since I’d been doing so well.

Yesterday, September 2, I went to the doctor to check on my rashes and the extreme itching I’ve been having.  Not only did my skin feel like it was  burning the skin felt like thousands of pins sticking in me.  IThe doctor ordered a really extreme blood test of about 8 or 9 vials – I almost passed out!  The doctor  was checking on allergies, autoimmune disease and how my Hepatitis C is doing. (Yes, Hepatitis C – I carry a heavy load 1.8)

I take Lithium once in the morning and before I go to bed.  Additionally, I take one 150 mg of Tradozone nightly.  Between the two that makes a great sleep.  On Lamictal I awoke up each morning around 5 or 6 am and felt tired most of the day. Now, I sleep until a good time in the morning and have more energy than I’ve had before!   After a week and a half of taking the increased dose I feel really good.  In fact, I feel rested.

With all this new energy I go for a long walk, work in the garden, read, write, make jewelry and anything else I can get my hands on.  It’s like mania but a good mania.  I’ll stay busy up until about 3pm when I need to sit down and rest.

I want to add that up till now I have not been able to read a book – I would read a paragraph or two and go in a trance – I would forgot what I read and have to start over.  I have so many books to read!

With everything that is going on I’m trying very hard to manage my life by talking to God  and listening to him every day.  I write in my devotional that has helped me thoroughly. This is very important to me.

Advertisements

2 thoughts on “Followup – Lithium Has Been My Truth All This Time

  1. James Claims says:

    I’ve noticed that practically every mood stabilizer, even the ones that give me energy, will make that 3 o’clock dip worse. Even when I’m manic, I find that I almost invariably need a nap at that time. But then I’ll stay up till 2am. Even abilify makes that dip rather hard, but it gives me an initial shock of energy, so I take it at around noon to ride the wave through downward dip. Then I fall asleep at around 11 and sleep really well. Maybe trazedone will help if you take it earlier in the day.

    • Jewells says:

      Thanks for the input. When I was on Effexor I was up until 2 or 3am – just couldn’t go asleep. But with Lithium it is getting better. I take the Lithium and Trazodone around 9pm and then I read – that makes me really tired. It’s nice to sleep isn’t it? Your right about the 3pm dip – it never fails I have to sit down and rest. I started trying breathing exercises.

      Thanks again.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s